MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY

BIOSENSE WEBSTER INC WEBSTER¿ ELECTROPHYSIOLOGY CATHETER; ELECTRODE, PACEMAKER, TEMPORARY
Model Number F6QF005RT
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has not returned for analysis, however, pictures were provided by the customer.Evaluation is still in progress.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) ablation procedure with a webster¿ electrophysiology catheter and a knotted catheter issue occurred.During the introduction of the catheter into the body, the catheter created a knot and was not able to move forward or backward.A larger 16- french sheath was introduced and they were able to clear the catheter for retrieval.The catheter was cut as a result of the retrieval process.There was no patient harm and the case continued with no other issue.Additional information: the damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.The doctor felt no unusual resistance, meaning he felt the tip of the catheter getting caught up on corollary veins as it advanced up the ivc.The catheter was not pre-shaped.Sheath used was an unknown 6f.No detachment of any component.The loop/tip did not become unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.This event was assessed as a mdr reportable knotted catheter issue.
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation (b)(6)-2021.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal re-entrant tachycardia (avnrt) ablation procedure with a webster¿ electrophysiology catheter and a knotted catheter issue occurred.During the introduction of the catheter into the body, the catheter created a knot and was not able to move forward or backward.A larger 16- french sheath was introduced and they were able to clear the catheter for retrieval.The catheter was cut as a result of the retrieval process.There was no patient harm and the case continued with no other issue.Additional information: the damage did not result in wires being exposed.The damage did not result in any lifted or sharp rings.The doctor felt no unusual resistance, meaning he felt the tip of the catheter getting caught up on corollary veins as it advanced up the ivc.The catheter was not pre-shaped.Sheath used was an unknown 6f.No detachment of any component.The loop/tip did not become unknotted.The issue did not result in exposure of any internal catheter components or sharp edges.The investigation was completed on 12-jan-2022.Ana analysis was performed on the pictures that were provided by the customer.According to the pictures provided by customer, the tip was observed knotted.The customer complaint was confirmed based on the picture received.The product analysis was performed as appropriate in order to find root cause of the complaint.The product was returned to biosense webster for evaluation.Bwi conducted a visual inspection, an outer diameter (od) evaluation and a manufacturing evaluation of the returned device.Visual analysis of the returned product revealed that the fix 6f catheter tip was knotted.It was also noted that the connector was missing.The knot of the catheter was unbent and an outer diameter test was performed, according to bwi procedures.The diameters were found withing specifications.According to the event, a manufacturing evaluation was performed.The manufacturing team concluded that there is no evidence related to the manufacturing procedure since there are point controls that avoid possible damages on catheter tip.Regarding the condition of the connector, the customer stated that "the catheter was cut as a result of the retrieval process".The root cause of the knotted catheter remains unknown.As part of bwi¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device number, and no internal actions related to the reported complaint condition were identified.The instructions for use contain the following precaution.It is recommended to keep following this guidance for future procedures: "careful catheter manipulation must be performed in order to avoid cardiac damage, perforation, or tamponade.Catheter advancement and placement should be done under fluoroscopic guidance.Do not use excessive force to advance or withdraw the catheter when resistance is encountered." h6.Investigation findings code of ¿appropriate term/code not available¿ represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
ELECTRODE, PACEMAKER, TEMPORARY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez
MX  
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12134865
Report Number2029046-2021-01069
Device Sequence Number14598881
Product Code LDF
UDI-Device Identifier10846835000498
UDI-Public10846835000498
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2024
Device Model NumberF6QF005RT
Device Catalogue NumberF6QF005RT
Device Lot Number30525352M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/14/2021
01/12/2022
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/20/2021
01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BRAND 16FR SHEATH; UNKNOWN BRAND 6FR SHEATH
Patient SexUnknown